PAUL B. JENNINGS, M.D.; SIDNEY OLANSKY, M.D.
During the past few years there has been an increasing number of penicillin reactions. The number is expected to continue increasing as more people are exposed to the drug, since they then will be likely to become sensitized. Anaphylactic reactions and even deaths have been reported.1
It is apparent that there is a need for more satisfactory methods of treating these reactions and of preventing them in known reactors. Many forms of treatment have been used, but they have not proved to be entirely satisfactory. Among the most commonly used are the antihistaminics, ephedrine, epinephrine, intravenous procaine, ACTH and cortisone.
Learn more about subscription options.
Register Now for a free account.
JENNINGS PB, OLANSKY S. THE USE OF PROCAINE AMIDE IN THE TREATMENT AND PREVENTION OF PENICILLIN REACTIONS(THE USE OF PROCAINE AMIDE IN THE TREATMENT AND PREVENTION OF PENICILLIN REACTIONS*). Ann Intern Med. 1954;40:711–720. doi: 10.7326/0003-4819-40-4-711
Download citation file:
Published: Ann Intern Med. 1954;40(4):711-720.
Cardiology, Rhythm Disorders and Devices.
Results provided by:
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only